Rapid responses are electronic comments to the editor. They enable our users to debate issues raised in articles published on bmj.com. A rapid response is first posted online. If you need the URL (web address) of an individual response, simply click on the response headline and copy the URL from the browser window. A proportion of responses will, after editing, be published online and in the print journal as letters, which are indexed in PubMed. Rapid responses are not indexed in PubMed and they are not journal articles. The BMJ reserves the right to remove responses which are being wilfully misrepresented as published articles.
Saour et al. describe an African man with an unusual pattern of
depigmentation with complete resolution 7 months after a peritendinous
injection of corticosteroid. Hypopigmentation is a recognised potential
complication of corticosteroid injections. The hypopigmentation can be
pronounced and when transient usually lasts 6-12 months.
Corticosteroids may have been the culprit in this case. Occasionally the
change is permanent and it would be wise to inform patients especially
those with racially pigmented skin of this potential complication before
injecting steroids through or into the skin.
Saour S, Mohanna P, Ho-Asjoe M. Minerva BMJ 2009;338:b279
Lawrence CM, Cox NH. Physical signs in dermatology. Mosby 2004; 50.
Baldwin H. Keloid Management. In Robinson JK, Hanke CW, Sengelmann RD,
Siegel D. Surgery of the skin. Philadelphia. Elsevier Mosby. 2005; 705-18.
No competing interests
30 January 2009
Dermatology, Queens Medical Centre, Nottingham, NG7 2UH